Montana, 2024Hail and Damaging Winds in Montana, August 18 to 21, 2024
August 18 to 21, 2024 · NWS TFX · 28 events in 13 counties and zones
An active week of severe weather unfolded across the Northern Rockies from August 18th through the 21st. Subtle waves lifting through a southwesterly flow aloft just west of an upper level ridge combined with ample surface heating and shear to result in multiple rounds of severe weather, most notably on August 19th when a line of strong thunderstorms lifted northward across the plains and…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An active week of severe weather unfolded across the Northern Rockies from August 18th through the 21st. Subtle waves lifting through a southwesterly flow aloft just west of an upper level ridge combined with ample surface heating and shear to result in multiple rounds of severe weather, most notably on August 19th when a line of strong thunderstorms lifted northward across the plains and adjacent areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Aug 18, 4:36 PM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 18, 4:36 PM MST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
536 PM MDT Sun Aug 18 2024
...Aviation Section Updated...
.SYNOPSIS...
Moist, southwest flow aloft will bring showers and thunderstorms
to the Northern Rockies through the first half of the upcoming
work week, with a few thunderstorms this afternoon and evening and
then again on Monday potentially being strong to severe. Main
threat from any severe storm today will be damaging winds, with
hail and damaging winds being the threats on Monday. High
temperatures will once again warm well above normal on Monday,
with most locations reaching the mid-80s to mid-90s.
&&
.DISCUSSION...
Rest of today through Tuesday...primary forecast concerns throughout
the period will be thunderstorms, some of which could become strong
to severe late this afternoon through the evening hours tonight and
then again on Monday, and above normal temperatures. H500 ridge axis
will remain just east of the Northern Rockies and over the Northern
High Plains through the period, with subtle shortwaves lifting
northeast and over Southwest through North Central Montana within
the overall moist, southwest flow aloft. Strong surface heating this
afternoon and then again on Monday, will produce high temperatures
well above normal and in the mid-80s to mid-90s on both days, which
combined with sufficient moisture and shear will help to support
isolated to scattered thunderstorms during the afternoon and evening
hours (today and Monday). Terrain based cumulus has already
developed early this afternoon over the mountains of Northern Idaho
and Southwest Montana, with showers and thunderstorms expected to
develop over the next 1-2 hours over these same areas. These showers
and thunderstorms will then lift northeast and over the remainder of
Southwest through North Central Montana through the late afternoon
and evening hours tonight before gradually exiting most of the CWA
around midnight tonight. A few showers and thunderstorms may linger
beyond midnight tonight along the Hi-Line in North Central Montana
and along the Idaho/Wyoming borders, but overall coverage will
decrease beyond the aforementioned midnight hour. Given the
marginally sheared environment through the evening hours tonight the
primary concern with any of the stronger thunderstorms will be gusty
and erratic winds and potentially a few damaging wind gusts. By
Monday slightly stronger shear and instability will support a better
(5% to 15%) chances for hail, potentially large, along with the
continued threat for damaging winds. Given these risks for hail
and/or damaging winds the Storm Prediction Center (SPC) continues to
maintain a Marginal Risk for severe thunderstorms across most if not
all of Southwest through North Central Montana today and on Monday.
Shower and thunderstorm development on Monday is expected to be
slightly further north and over Southwest and into portions of
Central Montana during the early afternoon hours, with this activity
then lifting northeast and across the remainder of the CWA through
the evening hours.
Wednesday through next Sunday...ensemble clusters predominately
favor broad troughing over the Pacific Northwest, Great Basin, and
Northern Rockies for much of the period; with the leading mode of
uncertainty being the exact position and/or timing of the H500
trough as it slowly digs southeast from the Eastern Pacific over the
Pacific Northwest and Great Basin before lifting northeast over the
Northern Rockies. The position and/or timing of the aforementioned
trough will ultimately impact when and how long "cooler"
temperatures arrive and persist across the Northern Rockies, in
addition to precipitation chances. Latest deterministic NBM guidance
supports high temperatures falling near to below normal for the days
on Wednesday and Thursday in wake of a series of weak surface cold
fronts, warming back above normal on Friday as a warm front lifts
northeast amongst increasing southerly flow aloft ahead of the main
trough axis moving overhead, and falling back near to normal over
the upcoming weekend as the trough shifts east of the Northern
Rockies. Daily chances (15% to 30%) for precipitation will also
exist across portions of the Northern Rockies throughout the period,
mainly along and near the cold fronts on Wednesday and Thursday,
over the higher terrain and lifting warm front on Friday, and across
all areas over the weekend. - Moldan
&&
.AVIATION...
19/00Z TAF Period
The primary concern this TAF period will be for showers and
thunderstorms progressing northeastward across the region overnight.
Gusty winds will be the main concern with these thunderstorms, but
some small hail will be possible early this evening. Another round
of showers and thunderstorms will develop Monday afternoon, once
again moving from southwest to northeast. -AM
Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 55 93 55 89 / 50 20 40 10
CTB 54 89 54 84 / 40 20 40 10
HLN 56 93 53 92 / 60 50 40 20
BZN 54 91 49 91 / 10 40 20 20
WYS 44 79 40 80 / 30 50 30 10
DLN 52 86 48 85 / 10 30 10 10
HVR 63 96 60 93 / 50 20 50 10
LWT 57 91 53 90 / 20 30 40 20
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&
http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 18, 6:14 PM MST, 45 minutes before
Special Weather Statement
National Weather Service Great Falls MT
714 PM MDT Sun Aug 18 2024
MTZ302-303-308-190145-
Southern High Plains MT-
Eastern Glacier, Western Toole, and Central Pondera MT-
Northern High Plains MT-
714 PM MDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PONDERA...SOUTHEASTERN
GLACIER AND NORTH CENTRAL TETON COUNTIES THROUGH 745 PM MDT...
At 714 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Valier, or 25 miles west of Conrad, moving north
at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Dupuyer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4803 11238 4806 11265 4842 11264 4839 11223
TIME...MOT...LOC 0114Z 188DEG 23KT 4813 11250
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Ludwig
Special weather statement, Aug 18, 6:16 PM MST, 43 minutes before
Special Weather Statement
National Weather Service Great Falls MT
716 PM MDT Sun Aug 18 2024
MTZ308-309-190200-
Eastern Pondera and Eastern Teton MT-Southern High Plains MT-
716 PM MDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LEWIS AND CLARK AND
SOUTH CENTRAL TETON COUNTIES THROUGH 800 PM MDT...
At 716 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Fairfield, or 14 miles south of Choteau, moving north
at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Choteau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4750 11208 4755 11234 4783 11230 4776 11192
TIME...MOT...LOC 0116Z 194DEG 8KT 4760 11219
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Ludwig
Special weather statement, Aug 18, 6:24 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Great Falls MT
724 PM MDT Sun Aug 18 2024
MTZ312-190215-
Cascade County below 5000ft MT-
724 PM MDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHOUTEAU AND NORTH
CENTRAL CASCADE COUNTIES THROUGH 815 PM MDT...
At 724 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Belt, or 10 miles southeast of Great Falls, moving
north at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Great Falls, Black Eagle, Malmstrom Afb, and Tracy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4760 11105 4757 11101 4757 11097 4741 11104
4740 11119 4760 11134 4761 11105
TIME...MOT...LOC 0124Z 175DEG 12KT 4742 11112
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AMSpecial weather statement, Aug 18, 6:28 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Great Falls MT
728 PM MDT Sun Aug 18 2024
MTZ313-317-190200-
Judith Basin County and Judith Gap MT-
Little Belt and Highwood Mountains MT-
728 PM MDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JUDITH BASIN COUNTY
THROUGH 800 PM MDT...
At 728 PM MDT, Doppler radar was tracking a strong thunderstorm over
Geyser, or 14 miles northwest of Stanford, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Geyser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4719 11038 4720 11056 4741 11062 4741 11027
TIME...MOT...LOC 0128Z 189DEG 14KT 4725 11050
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AMSpecial weather statement, Aug 18, 6:46 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Great Falls MT
746 PM MDT Sun Aug 18 2024
MTZ307-308-312-315-316-320-190215-
Southern Rocky Mountain Front MT-Cascade County below 5000ft MT-
Big Belt, Bridger and Castle Mountains MT-Southern High Plains MT-
Upper Blackfoot and MacDonald Pass MT-Gates of the Mountains MT-
746 PM MDT Sun Aug 18 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LEWIS AND CLARK...SOUTH
CENTRAL TETON AND SOUTHWESTERN CASCADE COUNTIES THROUGH 815 PM MDT...
At 746 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles south of Augusta to 6 miles south of
Wolf Creek. Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wolf Creek, Bowmans Corner, Tower Rock State Park, Bean Lake, and
Craig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4761 11219 4703 11165 4680 11212 4726 11255
TIME...MOT...LOC 0146Z 224DEG 24KT 4725 11243 4691 11211
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
LudwigSpecial weather statement, Aug 18, 6:53 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Great Falls MT
753 PM MDT Sun Aug 18 2024
MTZ310-190245-
Western and Central Chouteau County MT-
753 PM MDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHOUTEAU COUNTY
THROUGH 845 PM MDT...
At 753 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of The Knees, or 23 miles north of Great Falls, moving
north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
The Knees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4779 11107 4779 11137 4809 11140 4810 11098
TIME...MOT...LOC 0153Z 180DEG 19KT 4783 11121
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
AMHail, Chouteau
- When
- August 18, 6:59 PM MST
- Where
- Chouteau County, 5.83 mi SSE of Genou
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 47.900, -111.180
Public reports quarter sized hail. Gusty winds were also observed, which blew around items at the residence.
Thunderstorm Wind, Cascade
- When
- August 18, 7:50 PM MST
- Where
- Cascade County, 3.93 mi NNE of Sun River
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
- Coordinates
- 47.580, -111.690
Public weather station reported a severe caliber gust. Location was estimated.
Hail, Beaverhead
- When
- August 19, 2:30 PM MST
- Where
- Beaverhead County, 6.83 mi E of Polaris
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 45.370, -112.980
Public report of large hail in northern Beaverhead county. Photo received via email showing the large hail.
Hail, Gallatin
- When
- August 19, 3:45 PM MST
- Where
- Gallatin County, 2 mi NE of Manhattan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.870, -111.300
Public report of quarter sized hail 2 ENE of Manhattan. Wheat fields were damaged by the hail. Time and location was estimated.
Thunderstorm Wind, Jefferson
- When
- August 19, 4:48 PM MST
- Where
- Jefferson County, 6.17 mi W of Louisville
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 46.570, -111.900
Public weather station measured a severe caliber gust.
Thunderstorm Wind, Jefferson
- When
- August 19, 5:00 PM MST
- Where
- Jefferson County, 1.17 mi SW of Louisville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.560, -111.790
The DOT sensor at Spokane Creek MTSPK measured a 58 mph gust along US-287 at mile marker 55.7.
Hail, Teton
- When
- August 19, 5:40 PM MST to 5:50 PM MST
- Where
- Teton County, 0.46 mi W of Choteau
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 47.820, -112.190
COOP observer reports quarter sized hail fell for about ten minutes.
Thunderstorm Wind, Cascade
- When
- August 19, 6:11 PM MST
- Where
- Cascade County, 0.83 mi SW of (Gtf)great Falls Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 47.470, -111.380
ASOS station KGTF Great Falls Airport measured a sever caliber gust.
Thunderstorm Wind, Pondera
- When
- August 19, 6:20 PM MST
- Where
- Pondera County, 6.05 mi E of Brady
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
- Coordinates
- 48.040, -111.700
Public weather station measured a severe caliber gust.
Thunderstorm Wind, Pondera
- When
- August 19, 6:25 PM MST
- Where
- Pondera County, 3.72 mi SSW of Valier
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 48.250, -112.280
Public weather station measured a severe caliber gust.
Thunderstorm Wind, Toole
- When
- August 19, 6:55 PM MST
- Where
- Toole County, 1.96 mi ESE of Ethrdg Torgerson Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.540, -112.080
Mesonet station GW1987 Ethridge 3 SE measured a severe caliber gust.
Thunderstorm Wind, Fergus
- When
- August 19, 7:00 PM MST
- Where
- Fergus County, 2.07 mi N of Hoosac
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.300, -109.850
MT DOT sensor MTDEN East of Denton measured a sever caliber gust.
Thunderstorm Wind, Fergus
- When
- August 19, 7:00 PM MST
- Where
- Fergus County, 0.47 mi W of Lewistown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 47.070, -109.430
A trained spotter in Lewistown reported a severe caliber gust.
Thunderstorm Wind, Chouteau
- When
- August 19, 7:06 PM MST
- Where
- Chouteau County, 3.53 mi ENE of Carter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 47.800, -110.880
A spotter traveling northbound on US-87 noted two snapped power poles near mile marker 31. Power outages were confirmed in the area.
Thunderstorm Wind, Liberty
- When
- August 19, 7:15 PM MST
- Where
- Liberty County, 6.53 mi SE of Lothair
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.410, -111.110
Mesonet station GW3478 TCTIBER measured a severe caliber gust.
Thunderstorm Wind, Chouteau
- When
- August 19, 7:25 PM MST
- Where
- Chouteau County, 8.75 mi WNW of Warrick
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.110, -110.800
Mesonet station GW3862 Loma 18 NW measured a sever caliber gust.
Thunderstorm Wind, Fergus
- When
- August 19, 7:25 PM MST
- Where
- Fergus County, 6.21 mi SE of Roy Jct
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.220, -109.220
RAWS sensor JPKM8 Judith Peak measured a severe caliber gust. Given RAWS reports once per hour, time of gust was estimated using radar.
Thunderstorm Wind, Toole
- When
- August 19, 7:45 PM MST
- Where
- Toole County, 3.08 mi SSE of Sweetgrass Ross Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.960, -111.940
Mesonet station MTWST Sweetgrass DOT sensor measured a sever caliber gust.
Thunderstorm Wind, Hill
- When
- August 19, 7:45 PM MST
- Where
- Hill County, 11.75 mi S of Rudyard
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.400, -110.560
Mesonst station GW3530 Rudyard 11 S measured a severe caliber gust.
Thunderstorm Wind, Liberty
- When
- August 19, 8:00 PM MST
- Where
- Liberty County, 6.53 mi SE of Lothair
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 48.410, -111.110
Public Wunderground sensor KMTCHEST53 measured a severe caliber gust.
Thunderstorm Wind, Hill
- When
- August 19, 8:10 PM MST
- Where
- Hill County, 0.83 mi NNE of (Hvr)havre City-Co A
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.540, -109.760
ASOS station KHVR Haver Airport measured a severe caliber gust.
Hail, Madison
- When
- August 20, 1:20 PM MST
- Where
- Madison County, 0.84 mi NE of Sheridan
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.460, -112.190
Trained spotter reported half dollar sized hail while traveling through Sheridan. Time estimated using radar.
Hail, Madison
- When
- August 20, 1:30 PM MST
- Where
- Madison County, 2.52 mi ENE of Sheridan
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.460, -112.150
A trained spotter reported hail between 1 and 2 inches in diameter which shattered/splattered upon impact.
Hail, Madison
- When
- August 20, 2:10 PM MST
- Where
- Madison County, 1.69 mi NE of Laurin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.370, -112.100
Trained spotter reports hail up to the size of a quarter.
Thunderstorm Wind, Gallatin
- When
- August 20, 3:14 PM MST
- Where
- Gallatin County, 2.13 mi SSE of Bozeman
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 45.650, -111.020
An Ambient weather sensor in Bozeman measured a severe caliber gust.
Thunderstorm Wind, Gallatin
- When
- August 20, 3:30 PM MST
- Where
- Gallatin County, 5.56 mi ENE of Chestnut
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.670, -110.800
The DOT sensor at Bozeman Pass MTBZH measured a severe caliber gust.
Thunderstorm Wind, Judith Basin
- When
- August 21, 4:46 PM MST
- Where
- Judith Basin County, 2.28 mi NNE of Merino
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.280, -110.350
AWOS sensor K1CM Charlie near Geyser measured a 60 mph gust.
Hail, Chouteau
- When
- August 21, 5:01 PM MST
- Where
- Chouteau County, 7.03 mi SE of Loma
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.860, -110.390
Trained spotter reported hail up to the size of quarters.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Connecticut, August 18, 20243 deaths · $820,000 · 34 events
- Hail and Damaging Winds in Virginia, August 18, 20241 death · $43,000 · 2 in hail · 17 events
- Flash Flooding and Astronomical Low Tide in New York, August 18 to 19, 2024$11 million · 43 events
- Rip Currents in Illinois, August 18, 20241 death · 2 injured · 2 events
- Heat in Arizona, August 18, 20241 death · 1 event
- Hail and Damaging Winds in Georgia, August 18, 2024$127,000 · 1 in hail · 68 events
- Damaging Winds in Mississippi, August 18, 2024$287,000 · 63 kt wind · 20 events
- Flash Flooding in Pennsylvania, August 18, 2024$254,000 · 12 events
- Damaging Winds in North Carolina, August 18, 2024$150,000 · 60 kt wind · 6 events
- Damaging Winds in Arizona, August 18, 2024$103,000 · 52 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, August 18, 2024$50,000 · 1 in hail · 12 events
- Damaging Winds in Oklahoma, August 18, 2024$60,000 · 70 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1200362, 1200364, 1200365, 1200366, 1200367, 1200368, 1200369, 1200370, 1200371, 1200372, 1200373, 1200374, 1200375, 1200376, 1200377, 1200378, 1200379, 1200380, 1200381, 1200382, 1200383, 1200385, 1200386, 1200388, 1200389, 1200390, 1200391, 1200392.